What patient education should the nurse provide to this patient?

By inhibiting the action of vitamin K at its sites of action
June 18, 2019
Consider the following scenario:
June 18, 2019

Question 31 A male patient has been on long-term bicalutamide (Casodex) therapy. In order to assess the adverse effects of drug therapy, the nurse will closely monitor which of the following?

A) Visual function
B) Blood counts
C) Pap test results
D) Liver function

Question 32 Intravenous carmustine has been prescribed for a patient with cancer. The nurse should help relieve the discomfort of pain and burning during the infusion by

A) slowing the infusion.
B) decreasing the volume used for dilution.
C) decreasing the total volume of the primary IV infusion.
D) administering a dose of 2 units of bleomycin before carmustine.

Question 33 A middle-aged patient has received a diagnosis of GI stromal tumor following an extensive diagnostic workup. Imatinib has been recommended as a component of the patient’s drug regimen. What patient education should the nurse provide to this patient?

A) “It’s important that you let us know if you develop any significant swelling or puffiness.”
B) “Try to keep your PICC line dressing as dry as possible at all times.”
C) “You’ll likely experience a lot of dry mouths while you’re taking this drug, so it’s helpful to chew ice chips.”
D) “If you experience significant nausea after taking a dose, stop taking the drug and schedule an appointment at the clinic.”

Question 34 A nurse has completed a medication reconciliation of a patient who has been admitted following a motor vehicle accident. Among the many drugs that the patient has received in the previous year is rituximab. The nurse would be justified in suspecting the patient may have received treatment for which of the following diseases?

A) Non-Hodgkin’s lymphoma
B) Malignant melanoma
C) Nonsmall cell lung cancer
D) Renal cell carcinoma

Question 35 Mr. Lepp is a 63-year-old man who was diagnosed with colon cancer several weeks ago and who is scheduled to begin chemotherapy. He reports to the nurse that he read about the need for erythropoietin in an online forum for cancer patients and wants to explore the use of epoetin alfa with his oncologist. Which of the following facts should underlie the nurse’s response to Mr. Lepp?

A) Epoetin alfa is normally contraindicated in patients who are receiving radiotherapy or chemotherapy.
B) Treatment with epoetin alfa will likely begin 4 to 6 days before Mr. Lepp’s first round of chemotherapy and continue indefinitely.
C) The potential benefits of epoetin alfa must be weighed carefully against the potential adverse effects in cancer patients.
D) Mr. Lepp’s oncologist should have begun treatment with epoetin alfa immediately after he was diagnosed.

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp